MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404230
Medical Device Problem Codes Inflation Problem (1310); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient could not inflate the inflatable penile prosthesis (ipp) device.A revision surgery has been requested.No further information has been provided.
 
Additional Manufacturer Narrative
Date of event: unknown, used the first day of the aware month.The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Neither the reported patient symptoms or device performance allegation can be confirmed.Based on the information available, a conclusion code of no problem detected was assigned to this investigation.
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific concludes that the cylinder bulge and the pump failure to have the valve in deactive state could affect the functionality of the device.Product analysis confirmed a device issue.Device history record review: the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.Device technical analysis: the cylinders were visually inspected, leak tested, pressure tested and examined using a microscope.Cylinder 1 has broken fabric threads with bulge when inflated with syringe in the distal cylinder body.No leaks were found.Cylinder 2 passed all tests performed.The pump was examined and tested.No visual damages were found upon inspection however; the pump failed the valve deactive state test.The spherical reservoir was inspected and no visual damages were found upon inspection.The reservoir passed all tests performed.The product analysis confirmed the reported event.Labeling review: a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Investigation conclusion: based on the information available, a conclusion code of caused traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient could not inflate the inflatable penile prosthesis (ipp) device.A replacement surgery was performed.No further information has been provided.
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific concludes that the cylinder bulge and the pump not passing deactivate state testing could have caused the clinical observations.Device history record (dhr) review: dhr review confirmed that the device met all material, assembly and performance specifications.Device technical analysis: the cylinders were visually and microscopically inspected, and underwent leak and pressure testing.A bulge was found in the distal body one cylinder upon inflation with a syringe.The other cylinder passed all testing.The pump was examined and tested.No visual damages were found upon inspection however; the pump did not pass the valve deactivate state test.The reservoir was inspected and no visual damages were found upon inspection.The reservoir passed all tests performed.Product analyses of the cylinder and pump confirmed the reported event.Labeling review: a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Investigation conclusion: based on the information available, a conclusion code of caused traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient could not inflate the inflatable penile prosthesis (ipp) device.A replacement surgery was performed.No patient complications were reported.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key12918902
Report Number2124215-2021-37172
Device Sequence Number20245133
Product Code FHW
UDI-Device Identifier00878953003436
UDI-Public00878953003436
Combination Product (Y/N)Y
Initial Reporter CountryTU
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/08/2022
Device Model Number72404230
Device Catalogue Number72404230
Device Lot Number1000434005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer03/01/2022
03/11/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date03/04/2022
03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESERVOIR 724041551000560788; RESERVOIR 724041551000560788; RESERVOIR 724041551000560788; RTE SNAPCONE 724043211000301694; RTE SNAPCONE 724043211000301694; RTE SNAPCONE 724043211000301694
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale